Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Have developed rash around neck and upper back. Tried lots of antihistamines and creams. What is the cure?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2008
Answered : 2609 Questions
Question
I have had itchy eyes and face for over 6 weeks, now developed rash around the neck and upper back tried lots of antihistamines, and creams, but no improvement, someightsjust lay awake all night scratching
Posted Fri, 6 Dec 2013 in Skin Hair and Nails
 
 
Answered by Dr. Geetika Paul 1 hour later
Brief Answer: Allergic skin reaction to sunlight. Detailed Answer: Hi XXXXXXX , From your description, it looks like you have developed an allergic skin reaction. Since the areas your have mentioned are all the sun exposed sites, so it is more likely to be a run induced skin allergic reaction. First of all you should avoid direct run exposure. Cover up the sun exposed areas before going out in sun. Use a sunscreen with spf more than 26 atleast half an hour before going in the sun and reapply it every three hourly when there is prolonged sun exposure. Next you should recall if you have used any new creams ,lotions or face wash in the last few days. Sometimes any new cosmetic products used can cause allergy which can aggravate on sun exposure. I hope you are not on any medications also. Now as far as the treatment is concerned, apart from preventing sun exposure, you need to apply a topical steroid cream over the affected areas twice a day. For the face, a mild topical steroid cream like hydrocortisone should be good. Take some antihistamines along in order to decrease the allergic skin response. Avoid use of things like dettol over the face. Use only mild cleansers for face. Hope it helps, If you have any other query, please let me know. Dr Geetika Paul.
Above answer was peer-reviewed by
 
Follow-up: Have developed rash around neck and upper back. Tried lots of antihistamines and creams. What is the cure? 44 hours later
Thanks for your reply, will try the cream, I have already been using corticds at the moment , the ras around neck and shoulders has got worse and even more itchy than before
 
 
Answered by Dr. Geetika Paul 11 hours later
Brief Answer: Allergic skin reaction : Need for steroids Detailed Answer: Hi XXXXXXX You should start treatment as told earlier . Along with the treatment, use adequate sun protection. Take oral antihistamines like benadryl or cetrizine as it tends to decrease the allergic skin reaction as well as decreases itching. If inspite of the advised treatment, the rash tends to persist or increases, then it might be necessary to start oral steroids to overcome the acute phase of the allergic reaction. In that case, I would recommend you to see a nearby dermatologist or a Medical specialist. Hope it helps Dr Geetika Paul.
Above answer was peer-reviewed by
 
Follow-up: Have developed rash around neck and upper back. Tried lots of antihistamines and creams. What is the cure? 9 hours later
Thanks again for your help, one last question, is there any sunscreen that you would recommend that will not affect my other face cream ?
 
 
Answered by Dr. Geetika Paul 2 hours later
Brief Answer: Proper usage of a medicated sunscreen. Detailed Answer: Hi XXXXXXX , I would like to tell you that none of the medicated sunscreens affect your other face creams. You can go for any medicated sunscreens from a pharmacy or you can try something like a neutrogena sunscreen. The sunscreen has to be first applied over the affected areas after washing them. It take about 15 to 20 minutes for the sunscreen to form a bond with the skin for its action. This can be followed by application of any skin cream over it. This will not affect the efficacy of the sunscreen also. Hope it helps. Dr Geetika Paul.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor